Alert archive / Georgia / Flash Flood Warnings in 2009
Flash Flood Warning 12, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 12, 2009, 6:30 PM EDT for Chatham County, Georgia. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2009, 6:30 PM EDT (22:30 UTC)
- Expired
- Aug 12, 2009, 7:34 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:50 PM EDT | FLASH FLOOD | Savannah, GA | FLOOD WATERS UP TO THE MIDDLE OF THE WHEELS ON AN UNKNOWN ROAD IN SAVANNAH. PICTURE FROM LOCAL MEDIA WEB SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2560 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 122230
FFWCHS
GAC051-130030-
/O.NEW.KCHS.FF.W.0012.090812T2230Z-090813T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT WED AUG 12 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 830 PM EDT
* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING NEAR WHITE BLUFF...OR ABOUT OVER
SAVANNAH. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
WHITE BLUFF...WINDSOR FOREST...WILMINGTON ISLAND...SAVANNAH...
THUNDERBOLT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3196 8123 3209 8111 3207 8105 3208 8100
3200 8086 3194 8091 3194 8093 3196 8095
3194 8098 3192 8096 3192 8093 3185 8100
$$2 follow-up statements
000
WGUS72 KCHS 122303
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
703 PM EDT WED AUG 12 2009
GAC051-130030-
/O.CON.KCHS.FF.W.0012.000000T0000Z-090813T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
703 PM EDT WED AUG 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
CHATHAM COUNTY...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THE HEAVY RAIN HAD MOVED OUT OF CHATHAM COUNTY. HOWEVER...ADDITIONAL
HEAVY RAIN TO THE SOUTH MAY MOVE INTO THE AREA BY 830 PM...SO THE
WARNING WILL REMAIN IN EFFECT.
FLASH FLOODING IS EXPECTED IN AND AROUND ISLE OF
HOPE...SANDFLY...SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WHITE
BLUFF...WILMINGTON ISLAND...AND TYBEE ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3196 8123 3209 8111 3207 8105 3208 8100
3200 8086 3194 8091 3194 8093 3196 8095
3194 8098 3192 8096 3192 8093 3185 8100
$$000
WGUS72 KCHS 122334
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
734 PM EDT WED AUG 12 2009
GAC051-122341-
/O.CAN.KCHS.FF.W.0012.000000T0000Z-090813T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
734 PM EDT WED AUG 12 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CHATHAM
COUNTY...
THE LARGE AREA OF HEAVY RAIN HAS STAYED TO THE SOUTH OF CHATHAM
COUNTY THIS EVENING...THUS THE FLASH FLOOD WARNING HAS BEEN
CANCELLED. THERE STILL MAY BE SOME PERIODS OF BRIEF HEAVY RAIN...BUT
IT SHOULD NOT LINGER LONG ENOUGH TO CREATE WIDESPREAD FLOODING
PROBLEMS.
ALTHOUGH THE THREAT FOR SIGNIFICANT FLOODING HAS ENDED...PONDING
WATER MAY PERSIST IN LOW-LYING AREAS THROUGH THE EVENING. THUS...
MOTORISTS SHOULD CONTINUE TO USE CAUTION WHILE DRIVING...ESPECIALLY
IN FLOOD PRONE AREAS.
LAT...LON 3196 8123 3209 8111 3207 8105 3208 8100
3200 8086 3194 8091 3194 8093 3196 8095
3194 8098 3192 8096 3192 8093 3185 8100
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 4:43 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 12, 4:43 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 443 PM EDT WED AUG 12 2009 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL PREVAIL OVER THE CAROLINAS AND GEORGIA THROUGH SATURDAY. HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL THEN EXPAND OVER THE AREA AND REMAIN THE DOMINANT WEATHER FEATURE THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... A DEEP POSITIVELY TILTED UPPER LEVEL TROUGH IS POSITIONED JUST WEST OF THE APPALACHIANS THIS AFTERNOON...AND MAY AMPLIFY FURTHER TONIGHT AS THE AXIS SHIFTS SLIGHTLY EASTWARD. MEANWHILE AT THE SURFACE...A LEE SIDE TROUGH HAS BECOME NEARLY STATIONARY ACROSS INLAND PORTIONS OF THE FORECAST AREA. DESPITE THE ATMOSPHERE ACROSS MUCH OF THE FORECAST AREA HAVING BEEN WORKED OVER FROM EARLIER CONVECTION...INSTABILITY PARAMETERS REMAIN FAIRLY IMPRESSIVE LATE THIS AFTERNOON ACROSS THE REGION...MAINLY OUTSIDE OF THE CHARLESTON TRI-COUNTY AREA. THERE IS STILL A THREAT FOR SEVERE WEATHER AS NUMEROUS SHOWERS AND THUNDERSTORMS SHIFT ACROSS THE AREA INTO EARLY THIS EVENING...THUS THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. HOWEVER...THUNDERSTORMS SHOULD BE MORE ELEVATED ACROSS NORTHERN PORTIONS OF THE FORECAST AREA AND THE WATCH MAY BE CANCELLED SOONER IN SOME LOCATIONS. ALTHOUGH THE COVERAGE OF THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING...WILL ONLY BRING THE PROBABILITY OF PRECIPITATION DOWN TO A CHANCE LATE THIS EVENING AND OVERNIGHT. THE REASON FOR THIS WILL BE PERSISTENT UPPER LEVEL SUPPORT...ALONG WITH WEAK LOW LEVEL CONVERGENCE ASSOCIATED WITH THE LEE SIDE TROUGH. THERE COULD BE SOME LINGERING HIGH LEVEL DEBRIS CLOUDINESS THROUGH THIS EVENING...THEN SOME STRATUS DEVELOPMENT LATE TONIGHT. BOUNDARY LAYER MOISTURE WILL REMAIN RATHER ABUNDANT...MAKING FOR ANOTHER WARM/MUGGY NIGHT WITH LOWS IN THE LOWER TO MID 70S ACROSS THE AREA. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... THE REGION WILL REMAIN WITHIN THE RIGHT ENTRANCE REGION OF A WEAKENING UPPER LEVEL JET ON THURSDAY...WHILE AT THE SURFACE A LEE SIDE TROUGH WILL LINGER IN THE VICINITY. DEEP LAYERED MOISTURE WILL CONTINUE TO STREAM ACROSS THE AREA...RESULTING IN PRECIPITABLE WATER VALUES OF 2.00-2.25 INCHES. THESE FACTORS...COMBINED WITH MESOSCALE BOUNDARIES INCLUDING THE SEA BREEZE SHOULD BE SUFFICIENT TO SUPPORT WIDESPREAD SHOWER AND THUNDERSTORMS DEVELOPMENT...MAINLY IN THE AFTERNOON. THERE IS A LIMITED THREAT FOR STRONG THUNDERSTORMS...HOWEVER INSTABILITY SHOULD NOT BE NEARLY AS IMPRESSIVE AS IT WAS WEDNESDAY GIVEN LESS SOLAR INSOLATION. THERE WILL BE A HEAVY RAINFALL AND LOCALIZED FLOODING THREAT THOUGH...AND WILL HIGHLIGHT THE RISK IN THE HAZARDOUS WEATHER OUTLOOK. THE CONVECTION SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING THURSDAY EVENING...BUT WILL HOLD ONTO AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT...WITH A LOW CHANCE ALONG THE IMMEDIATE COAST. TEMPERATURES ON THURSDAY WILL BE SLIGHTLY BELOW NORMAL...WITH HIGHS IN THE UPPER 80S. HIGH DEWPOINT VALUES WILL MAKE FOR RATHER HUMID CONDITIONS HOWEVER. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH LARGE SCALE SYNOPTIC FEATURES...ALTHOUGH THERE IS SOME DIFFERENCE ON FRIDAY REGARDING A SURFACE TROUGH OF LOW PRESSURE NEAR THE COAST AS WELL AS THE STRENGTH/LOCATION OF THE UPPER RIDGE BUILDING IN EARLY NEXT WEEK. THE NAM12 /WRF/ INDICATES TROUGHING LINGERING JUST OFFSHORE WHILE THE GFS KEEPS THIS FEATURE FARTHER INLAND. HAVE FOLLOWED THE GFS SOLUTION FOR NOW FOR PERSISTENCE/CLIMATOLOGICAL PURPOSES. THE TROUGH OF LOW PRESSURE AT THE SURFACE SHOULD WEAKEN AND THEN DISSIPATE OVER THE WEEKEND AS ATLANTIC HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE MIDDLE OF NEXT WEEK. OTHERWISE...UPPER TROUGHING OVER THE SOUTHEAST STATES FRIDAY WILL BEGIN TO BREAK DOWN OVER THE WEEKEND AS UPPER LEVEL RIDGING BUILDS BACK INTO THE REGION. UPPER LEVEL RIDGING IS THEN EXPECTED TO HOLD IN PLACE ACROSS THE SOUTHEAST CONUS THROUGH EARLY NEXT WEEK WHILE ATLANTIC HIGH PRESSURE EXPANDS OVER THE AREA. AS FOR FORECAST DETAILS...UPPER LEVEL TROUGHING...PLENTY OF DEEP MOISTURE...AND ADEQUATE INSTABILITY SHOULD SUPPORT SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS FRIDAY. EXPECT SHOWER/THUNDERSTORM COVERAGE TO SLOWLY DECREASE THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS RIDGING TAKES HOLD AT THE SURFACE AND ALOFT...SO WILL KEEP SCATTERED POPS GOING SATURDAY AND SUNDAY BEFORE TAPERING TO SLIGHT CHANCE POPS MONDAY AND TUESDAY. TEMPERATURES AREA EXPECTED TO RUN NEAR TO SLIGHTLY BELOW NORMAL THROUGH SATURDAY...THEN NEAR TO SLIGHTLY ABOVE NORMAL SUNDAY THROUGH WEDNESDAY. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... STRONG INSTABILITY COMBINED WITH DEEP LAYERED MOISTURE...NUMEROUS SURFACE BOUNDARIES AND GOOD UPPER LEVEL SUPPORT WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS INTO EARLY THIS EVENING. AS THUNDERSTORMS IMPACT THE TERMINALS...MVFR OR LOWER CONDITIONS ARE EXPECTED TO OCCUR...ALONG WITH GUSTY AND ERRATIC WINDS. THE GREATEST THREAT FOR THESE CONDITIONS APPEARS TO BE AT KSAV WHERE INSTABILITY IS MORE PREVALENT. THERE WILL BE A DIMINISHING TREND TO THE CONVECTION WITH THE LOSS OF DAYTIME HEATING...HOWEVER COULD NOT RULE OUT ADDITIONAL CONVECTION THROUGH THE NIGHT. HIGH LEVEL DEBRIS CLOUDINESS COULD PERSIST INTO THE OVERNIGHT HOURS...WITH SOME GUIDANCE SHOWING THE POTENTIAL FOR LOWER CEILINGS TO DEVELOP AROUND DAYBREAK. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL GENERALLY PREVAIL. HOWEVER...MVFR/IFR CONDITIONS ARE POSSIBLE IN SCATTERED AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS THROUGH MONDAY. && .MARINE... WIND FIELDS WILL BE DISRUPTED EARLY THIS EVENING GIVEN CONVECTION OVER THE COASTAL WATERS. HOWEVER...A SOUTHERLY SURGE SHOULD DEVELOP LATE THIS EVENING INTO THE OVERNIGHT HOURS...BUT WILL GENERALLY CAP WINDS AROUND 15 KT. A LEE SIDE TROUGH WILL PERSIST INLAND ON THURSDAY...WITH A SOUTHERLY FLOW CONTINUING OVER THE COASTAL WATERS. A WEAK SEA BREEZE CIRCULATION COULD ELEVATE WINDS ALONG THE IMMEDIATE COAST...BUT DO NOT EXPECT WINDS TO GET ANY GREATER THAN ABOUT 15 KT ANYWHERE IN THE COASTAL WATERS. ANOTHER NOCTURNAL SURGE COULD DEVELOP THURSDAY NIGHT...BUT AGAIN WIND FIELDS MAY BECOME DISRUPTED IN THE LATE AFTERNOON/EARLY EVENING DUE TO CONVECTION AND WILL HOLD WINDS AT 15 KT. FRIDAY THROUGH MONDAY...A TROUGH OF LOW PRESSURE WILL LINGER OVER OR NEAR THE AREA INTO SATURDAY BEFORE ATLANTIC HIGH PRESSURE EXPANDS OVER THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL RESULT IN A FAIRLY TYPICAL SUMMERTIME PATTERN OVER THE COASTAL WATERS...CHARACTERIZED BY AFTERNOON SEA BREEZES AND NOCTURNAL SURGES...ESPECIALLY BEYOND FRI. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JAQ/RJB
Hazardous weather outlook, Aug 12, 4:57 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 457 PM EDT WED AUG 12 2009 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051- 131000- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 457 PM EDT WED AUG 12 2009 ...SEVERE THUNDERSTORM WATCH 700 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS THE AREA THURSDAY AFTERNOON. THERE IS THE POTENTIAL FOR HEAVY RAINFALL ACROSS THE AREA...WHICH MAY RESULT IN LOCALIZED FLOOD OF LOW LYING...URBANIZED AND OTHER POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED INTO THIS EVENING. AMZ350-352-354-374-131000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 457 PM EDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL INTO THIS EVENING ACROSS THE COASTAL WATERS. IN ADDITION...HEAVY RAINFALL AND FREQUENT CLOUD TO WATER LIGHTNING IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED INTO THIS EVENING. JAQ
In the hours before
Local storm report, Aug 12, 5:18 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 W TYBEE ISLAND 32.00N 80.92W
08/12/2009 E0.50 INCH CHATHAM GA PARK/FOREST SRVC
A WORKER AT FORT PULASKI REPORTED DIME SIZE HAIL.
&&
DPBLocal storm report, Aug 12, 5:35 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM MARINE TSTM WIND 4 NW TYBEE ISLAND 32.03N 80.90W
08/12/2009 M39 MPH CHATHAM GA OTHER FEDERAL
THE HIGHEST GUST WAS 41 MPH AT 436 PM.
&&
AJKLocal storm report, Aug 12, 5:42 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM LIGHTNING BELLVILLE 32.15N 81.97W
08/12/2009 EVANS GA LAW ENFORCEMENT
*** 1 INJ *** A STUDENT WAS STUCK BY LIGHTNING DURING
FOOTBALL PRACTICE IN BELLVILLE GEORGIA. THE INDIVIDUAL
WAS TAKEN TO A HOSPITAL AND IS REPORTED TO BE IN STABLE
CONDITION.
&&
DPBSpecial weather statement, Aug 12, 5:45 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 545 PM EDT WED AUG 12 2009 GAZ140-141-122215- COASTAL MCINTOSH-INLAND MCINTOSH- 545 PM EDT WED AUG 12 2009 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN MCINTOSH COUNTY THROUGH 615 PM EDT... AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR CRESCENT...OR ABOUT 10 MILES NORTHEAST OF DARIEN...MOVING NORTHEAST AT 10 MPH. AREAS IN AND AROUND CRESCENT...VALONA...SHELLMAN BLUFF...SAPELO ISLAND...RACCOON BLUFF...WILL BE IMPACTED THROUGH 615 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Aug 12, 5:46 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 546 PM EDT WED AUG 12 2009 SCZ042-043-047>049-051-122245- BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND COLLETON-INLAND JASPER- 546 PM EDT WED AUG 12 2009 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN JASPER...WESTERN BEAUFORT...CENTRAL COLLETON AND EASTERN HAMPTON COUNTIES THROUGH 645 PM EDT... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CUMMINGS TO GILMANIA TO LIMEHOUSE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF HAMPTON TO YEMASSEE TO 7 MILES NORTHWEST OF BELLINGER HILL AREA...MOVING EAST AT 15 MPH. AREAS IN AND AROUND EARLY BRANCH...KRESS...OKATIE...LEVY... POCOTALIGO...OLD HOUSE...ISLANDTON...YEMASSEE...SHELDON... SALKEHATCHIE...WILL BE IMPACTED THROUGH 645 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. &&
Local storm report, Aug 12, 5:54 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 NE RINCON 32.31N 81.22W
08/12/2009 EFFINGHAM GA PUBLIC
THERE WAS A TREE BLOWN DOWN AT A HOUSE ON THE LOST
PLANTATION GOLF COURSE. TIME WAS ESTIMATED BASED ON
RADAR.
&&
AJKThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 66 min |
| Aug 12, 2:15 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 60 min |
| Aug 12, 2:58 PM EDT | Special Marine Warning | CHS | 62 min | |
| Aug 12, 3:16 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 59 min |
| Aug 12, 3:54 PM EDT | Special Marine Warning | CHS | 66 min | |
| Aug 12, 4:21 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 54 min |
| Aug 12, 4:23 PM EDT | Special Marine Warning | CHS | 67 min | |
| Aug 12, 4:30 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 60 min |
| Aug 12, 5:07 PM EDT | Areal Flood Advisory | CHS | Chatham | 113 min |
| Aug 12, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 48 min |
| Aug 12, 5:23 PM EDT | Special Marine Warning | CHS | 67 min | |
| Aug 12, 6:17 PM EDT | Areal Flood Advisory | CHS | Chatham | 118 min |
| Aug 12, 6:23 PM EDT | Special Marine Warning | CHS | 67 min | |
| Aug 12, 7:00 PM EDT | Areal Flood Advisory | CHS | McIntosh | 2 hr |
| Aug 12, 7:10 PM EDT | Special Marine Warning | CHS | 65 min | |
| Aug 12, 7:23 PM EDT | Special Marine Warning | CHS | 82 min |
Nearby
Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.